Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 19, 2008, 2:57 AM CDT for Houston County, Montgomery County, Stewart County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2008, 2:57 AM CDT (07:57 UTC)
- Expired
- Mar 19, 2008, 3:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Houston County, TN, Montgomery County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 190759
SVROHX
TNC083-125-161-190830-
/O.NEW.KOHX.SV.W.0037.080319T0757Z-080319T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
257 AM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOUSTON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF ERIN...
WESTERN MONTGOMERY COUNTY IN TENNESSEE...
EASTERN STEWART COUNTY IN TENNESSEE...
* UNTIL 330 AM CDT
* AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS LINE OF STORMS WAS LOCATED 13
MILES NORTH OF ERIN...OR 9 MILES EAST OF DOVER...AND MOVING EAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ERIN BY 315 AM CDT...CLARKSVILLE BY 320 AM CDT...AND CUNNINGHAM BY
325 AM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3664 8736 3634 8746 3633 8751 3623 8753
3621 8755 3622 8770 3624 8772 3625 8780
3665 8769
TIME...MOT...LOC 0757Z 021DEG 31KT 3647 8771
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 190826
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
321 AM CDT WED MAR 19 2008
TNC083-125-161-190830-
/O.CON.KOHX.SV.W.0037.000000T0000Z-080319T0830Z/
HOUSTON TN-MONTGOMERY TN-STEWART TN-
321 AM CDT WED MAR 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR EASTERN STEWART...WESTERN MONTGOMERY AND EASTERN HOUSTON
COUNTIES...
AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THE LINE OF
STORMS WAS LOCATED 9 MILES NORTHEAST OF CUMBERLAND CITY...OR 12 MILES
SOUTHWEST OF CLARKSVILLE...MOVING EAST AT 35 MPH. DOPPLER RADAR HAS
INDICATED THE BECOMING MORE LINEAR DURING THE LAST 20 MINUTES...WHICH
MAY BE AN INDICATION OF SOME WEAKENING. ALSO...CROSS SECTIONS TAKEN NORMAL
TO THE LINE ARE CONTINUING TO SHOW A WEAKENING IN THE REFLECTIVITY FIELD.
CONVECTION APPEARS TO BE SPREADING INTO AN ENVIRONMENT THAT IS
BECOMING PROGRESSIVELY MORE STABLE...EVEN WITH LOW LEVEL MOISTURE
ADVECTION AHEAD OF THE LINE...AND MILD TEMPERATURES.
LAT...LON 3664 8736 3634 8746 3633 8751 3623 8753
3621 8755 3622 8770 3624 8772 3625 8780
3665 8769
TIME...MOT...LOC 0821Z 274DEG 33KT 3645 8746
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 8:35 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Mar 18, 8:35 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 835 PM CDT TUE MAR 18 2008 .UPDATE...FORECAST CONTENT LOOKS GOOD AT THIS TIME. THE ONLY EXPECTED UPDATES THIS EVENING WILL BE MINOR WORDING TWEAKS IN THE ZONE PRODUCT. AT 01Z...A FEW SHOWERS WERE STARTING TO DRIFT OVER OUR WEST COUNTIES. MAIN SHOWERS/STORM ACTIVITY WAS BACK OVER WEST KY...MO BOOTHEEL AND NORTHEAST AR. STORMS IN NORTHEAST AR HAD PRODUCED SOME WIND DAMAGE AND A COUPLE OF FUNNEL CLOUD REPORTS. THESE STORMS WEER OCCURRING IN A NARROW BAND IMMEDIATELY ALONG THE FRONT...WHICH EXTENDED BACK TO A LOW PRESSURE IN NORTHEAST TX. THIS FRONT AND ASSOCIATED CONVECTION WAS MAKING ONLY SLOW EASTWARD PROGRESS THIS EVENING. CONVECTIVE ACTIVITY HAS BEEN LIMITED OUT AHEAD OF THE FRONT. THE EVENING OHX SOUNDING SHOWED STRONG WINDS WITH GOOD SHEAR FOR SEVERE POTENTIAL. HOWEVER...PROFILE WAS RATHER DRY AND STABLE WITH SOME CAPPING. SO...WE WILL ONLY SEE SCATTERED SHOWERS UNTIL THE FRONT GETS CLOSER TO OUR AREA...AFTER MIDNIGHT. LATE NIGHT FORECAST SOUNDINGS SHOW UNIMPRESSIVE THERMODYNAMICS...BUT WITH SLIGHT LOW LEVEL INSTABILITY AND CONTINUED STRONG WIND FIELDS...WE WILL HOLD ONTO THE SLIGHT CHANCE OF DAMAGING WINDS. THIS SLIGHT RISK FOR SEVERE WEATHER WILL BE OVER OUR FAR WEST COUNTIES LATE TONIGHT...AND ACROSS THE AREA WEDNESDAY MORNING. MOST OF THE RAIN AND THUNDER WILL BE ALONG THE FRONT AND POST FRONTAL. CONTINUED STRONG UVVS WILL MAKE DOWNPOURS HEAVY AT TIMES. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH THE NIGHT...WITH GRADIENT WIND GUSTS TO 40 MPH. && .PREV DISCUSSION... /ISSUED 322 PM CDT TUE MAR 18 2008/ DISCUSSION... THE SHOWER AND TSTM COVERAGE FROM TX THROUGH MO AND IL IS QUITE EXTENSIVE THIS AFTERNOON. IT IS ALL IN ASSOCIATION WITH THE NEXT STORM SYSTEM WHICH WILL BE THE NEXT WEATHER MAKER FOR THE MID STATE. IN ADVANCE OF THIS SYSTEM...PRESSURE GRADIENTS ARE STRENGTHENING AND WIND SPEEDS ARE ELEVATED. SHOULD CONTINUE TO SEE WIND SPEEDS IN THE 20-30 MPH RANGE TONIGHT. ADDITIONALLY...HIGHER GUSTS TO 40 MPH CAN BE EXPECTED AND THUS THE WIND ADVISORY WILL CONTINUE TONIGHT THROUGH 12Z. LOOKS AS THOUGH THE COLD FRONT WILL FINALLY REACH THE AREA WED AFTERNOON. PRIOR TO THIS...THE RAINFALL WILL TAKE ITS TIME IN TERMS OF REACHING MIDDLE TN. UPPER LEVEL SYSTEM CURRENTLY OVER SOUTH TX WILL WEAKEN AND MOVE ACROSS THE SOUTHEAST IN THE FORM OF AN OPEN TROUGH. FORCING VALUES WILL DECREASE RELATIVE TO WHAT WE ARE SEEING TO THE WEST CURRENTLY. THUS...QPF AMOUNTS FOR TN WONT BE AS SIGNIFICANT AS AMOUNTS WE SEE TO THE WEST. NEVERTHELESS...LOOK FOR THE PRECIPITATION TO MOVE IN AFTER MIDNIGHT TONIGHT AND CONTINUE INTO WED MORNING AFTER SUNRISE. POST FRONTAL SHOWERS MAY OCCUR WED AFTERNOON WITH THE ACTIVITY LEAVING THE PLATEAU SOMETIME EARLY WED EVENING. IN TERMS OF SVR POTENTIAL...WIND SHEER LOOKS PROMISING BUT INSTABILITY VALUES ARE SOMEWHAT LIMITED. WILL MENTION THAT A FEW STORMS COULD BE SEVERE ACROSS THE WEST FOR TONIGHT AND MUCH OF THE SOUTH AND EAST FOR WED MORNING. MAIN THREAT WILL BE DAMAGING WINDS. IN THE EXT PERIOD...PATTERN LOOKS RATHER TRANQUIL. A WEAK FRONTAL BOUNDARY MAY BRING A FEW SHOWERS TO THE AREA FRI NIGHT. OTHERWISE...LOOK FOR DAYTIME HIGHS TO RUN A FEW DEGREES BELOW NORMAL. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 13
Hazardous weather outlook, Mar 18, 9:19 AM CDT, 17 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 919 AM CDT TUE MAR 18 2008 TNZ010-011-031>034-065-066-078>080-191430- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 919 AM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... WIND ADVISORY MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. OTHERWISE...AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THUNDERSTORMS TONIGHT INTO WEDNESDAY MORNING. SOME STRONG TO SEVERE STORMS ARE POSSIBLE WITH HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. TNZ005>009-022>030-056>064-075-077-093>095-191430- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB- BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 919 AM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... WIND ADVISORY MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. OTHERWISE...AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THUNDERSTORMS TONIGHT INTO WEDNESDAY MORNING. SOME STRONG TO SEVERE STORMS ARE POSSIBLE WITH HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 21
In the hours before
Special weather statement, Mar 19, 2:10 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 AM CDT WED MAR 19 2008 TNZ005-022-190815- BENTON-STEWART- 210 AM CDT WED MAR 19 2008 ...A LINE OF STRONG THUNDERSTORMS WAS AFFECTING BENTON AND STEWART COUNTIES... AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 20 MILES WEST OF TENNESSEE RIVER. AS THE STORMS APPROACH BENTON AND STEWART COUNTIES...THEY COULD DRAG...STRONG WINDS JUST ABOVE THE SURFACE DOWN TO THE GROUND. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS LINE OF STORMS. THESE STORMS ARE BEING MONITORED CLOSELY...BY THE NATIONAL WEATHER SERVICE IN NASHVILLE. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 48 min |
| Mar 19, 10:15 AM CDT | River Flood Advisory | OHX | Perry | 24 hr |
| Mar 19, 10:15 AM CDT | River Flood Advisory | OHX | Montgomery, Robertson | 24 hr |
| Mar 19, 11:25 AM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Macon, Smith, Sumner, Trousdale and 2 more | 115 days |
| Mar 19, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam | 38 min |
| Mar 19, 2:01 PM CDT | Tornado Warning | OHX | Cannon, DeKalb | 29 min |
| Mar 19, 2:15 PM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren, White | 30 min |
| Mar 19, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Mar 19, 2:45 PM CDT | River Flood Warning | OHX | Cheatham | 13 hr |
| Mar 19, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 26 min |
| Mar 19, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Mar 19, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Van Buren | 33 min |
| Mar 19, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.